Ask a doctor

Is It Safe to Take Advil Pm After Having a Tummy Tuck?

I had the surgery on August 15. Thanks!

Doctor Answers (8)

Is it safe to take Advil PM after a tummy tuck?

+1

So long as the risk of bleeding has resolved and there are no medical contraindications to Advil, it should be safe to take this medication.  Advil is a Nonsteroidal anti-inflammatory drug (NSAID) and may improve your discomfort by reducing inflammation without the side effects of narcotics.  Two weeks after surgery should certainly be safe to take this medication but you should check with your doctor.

San Antonio Plastic Surgeon
5.0 out of 5 stars 12 reviews

Advil PM after tummy tuck

+1

Hi, as long as you have taken Advil PM withouth problem in the past, you can take it now.  Your surgery was over 3 weeks ago; so, taking ibuprofen is safe at this time. 

Web reference: http://www.drkimplasticsurgery.com

Houston Plastic Surgeon
4.5 out of 5 stars 36 reviews

Advil after a TT

+1

Assuming you have taken Advil in the past without problems and you are not on any blood thinners you should be fine.  As always, it would be best to call your surgeon and make sure he/she agrees wth us.

San Diego Plastic Surgeon
5.0 out of 5 stars 9 reviews

Taking ibuprofen after a tummy tuck

+1

Hello and thank you for the question.

In our practice, we advise patients having tummy tucks and other signficant procedures to hold off from using ibuprofen and a list of other medicines for a period of no less than 2 weeks. At this point, you should be fine. To be sure, consult with your surgeon as he/she may have a preferred protocol.

Kindest Regards,

Glenn Vallecillos, M.D., F.A.C.S. 

Web reference: http://www.beverlyhillscosmeticsurgeon.com/tummy-tuck-surgery-beverly-hills.php

Beverly Hills Plastic Surgeon
5.0 out of 5 stars 19 reviews

Advil after tummy tuck

+1

As stated below, it should be fine as long as you are not allergic to ibuprofin and do not have issues with your stomach such as peptic ulcers which can be exacerbated with ibuprofin.  After 2 weeks we generally don't worry about bleeding or continued bruising so you should be fine.  This can be a nice transition for pain relief at this stage if you are trying to wean off of any narcotic medications.  Good luck!

Web reference: http://www.plasticsurgeryrenotahoe.com

Reno Plastic Surgeon
5.0 out of 5 stars 21 reviews

Post op tummy tuck medication

+1

Assuming that you have had no problems with this medication in the past, you should be fine taking this medication at this time.

Best Wishes

Web reference: http://www.poustiplasticsurgery.com/Procedures/procedure_tummytuck.htm

San Diego Plastic Surgeon
5.0 out of 5 stars 629 reviews

Advil after surgery

+1

i prefer that my patients avoid ibuprofen for two days prior to surgery and two weeks following surgery

Austin Plastic Surgeon
5.0 out of 5 stars 25 reviews

Safety of medication post op tummy tuck

+1
Dear Felo, If you are not allergic to ibuprofen, I would consider taking Advil PM, as directed, would be fine. This assumes that you are not taking anticoagulants like Coumadin and you have no history of peptic ulcer disease. Both of these factors would change my recommendation and I would shift to Tylenol PM. Good luck
Tyler Plastic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.